Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2005, 2:37 AM CDT for McHenry County, Ward County, North Dakota. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2005, 2:37 AM CDT (07:37 UTC)
- Expired
- Jun 19, 2005, 3:35 AM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:48 AM CDT | HAIL 1.75 | 8 S Minot, ND | RELAYED BY TOM SCHROEDER |
| Jun 19, 2:59 AM CDT | HAIL 1 | 14 S Minot, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 190737 SVRBIS NDC049-101-190830- /O.NEW.KBIS.SV.W.0095.050619T0737Z-050619T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 237 AM CDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITY OF MINOT * UNTIL 330 AM CDT * AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF MINOT... AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF MINOT AROUND 255 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4806 10157 4792 10141 4824 10045 4849 10088 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 190805 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 305 AM CDT SUN JUN 19 2005 NDC049-101-190830- /O.CON.KBIS.SV.W.0095.000000T0000Z-050619T0830Z/ MCHENRY ND-WARD ND- 305 AM CDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT FOR EAST CENTRAL WARD AND CENTRAL MCHENRY COUNTIES... AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SAWYER...OR ABOUT 11 MILES SOUTHEAST OF MINOT...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORWICH BY 315 AM CDT GRANVILLE BY 325 AM CDT HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED 8 MILES SOUTH OF MINOT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4806 10157 4792 10141 4824 10045 4849 10088 $$ RSL
000 WWUS53 KBIS 190835 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 335 AM CDT SUN JUN 19 2005 NDC049-101-190845- /O.EXP.KBIS.SV.W.0095.000000T0000Z-050619T0830Z/ MCHENRY ND-WARD ND- 335 AM CDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARD AND CENTRAL MCHENRY COUNTIES EXPIRES AT 330 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4806 10157 4792 10141 4824 10045 4849 10088 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:55 PM CDT, 11 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT JUN 18 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION CHANCES THROUGH THE PERIOD. ALTHOUGH INSTABILITY IS IMPRESSIVE...STRONG CAP HOLDING PRETTY STRONG LATE THIS AFTERNOON. LOOKS LIKE BEST AREA FOR THUNDERSTORMS TONIGHT WILL BE ACROSS THE NORTH...WHERE CAP SEEMS TO BE BREAKING. WILL ALIGN THE CHC FOR THUNDERSTORMS WITH THE BAROCLINIC ZONE AS THE COLD FRONT BECOMES ORIENTED NORTHEAST TO SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA BY SUNDAY NIGHT INTO MONDAY. MODELS HINT AT DEVELOPING LOW LEVEL JET MONDAY NIGHT WITH POSSIBLE MCS OVER WRN ND...SO HAVE SPREAD A CHANCE FOR NOCTURNAL STORMS MONDAY NIGHT ACROSS THE WEST AND SOUTH. EXPECT A SLOW COOLING TREND AS THE SFC COLD FRONT AND ASSOCIATED HIGH PRESSURE SWING THROUGH...WITH TEMPERATURES RETURNING TO CLOSE TO NORMAL VALUES BY TUESDAY. .LONG TERM... WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER THE NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY... AND SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR WELLS...KIDDER...FOSTER...STUTSMAN...LOGAN... LAMOURE...MCINTOSH...AND DICKEY COUNTIES THIS EVENING. && WAA/TSW
Hazardous weather outlook, Jun 18, 5:17 AM CDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 18 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 517 AM CDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
In the hours before
Local storm report, Jun 19, 1:34 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
134 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL RHAME 46.23N 103.65W
06/19/2005 1.00 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 1:35 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 7 W BOWMAN 46.18N 103.55W
06/19/2005 1.00 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 1:37 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BOWMAN 46.18N 103.40W
06/19/2005 0.88 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 1:38 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
138 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BOWMAN 46.18N 103.40W
06/19/2005 1.00 INCH BOWMAN ND TRAINED SPOTTER
WEATHER MOD RADAR OPERATOR REPORTS QUARTER SIZE HAIL AND
50 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 1:44 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
144 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND GST 5 S DICKINSON 46.81N 102.78W
06/19/2005 84 MPH STARK ND ASOS
ASOS 84 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 1:47 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL DICKINSON 46.89N 102.78W
06/19/2005 1.75 INCH STARK ND TRAINED SPOTTER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:07 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| Jun 19, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 42 min |
| Jun 19, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 63 min |
| Jun 19, 1:02 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 58 min |
| Jun 19, 1:03 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 57 min |
| Jun 19, 1:25 AM CDT | Tornado Warning | BIS | Stark | 50 min |
| Jun 19, 1:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 46 min |
| Jun 19, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Mercer, Morton, Oliver | 59 min |
| Jun 19, 2:02 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 43 min |
| Jun 19, 2:23 AM CDT | Tornado Warning | BIS | Mercer, Oliver | 37 min |
| Jun 19, 2:33 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 42 min |
| Jun 19, 2:59 AM CDT | Tornado Warning | BIS | Oliver | 31 min |
| Jun 19, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 35 min |
| Jun 19, 3:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 57 min |
| Jun 19, 3:23 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 33 min |
| Jun 19, 3:30 AM CDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 19, 3:50 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 16 min |
| Jun 19, 4:21 AM CDT | Tornado Warning | BIS | Sheridan | 24 min |
| Jun 19, 4:31 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 44 min |
| Jun 19, 4:48 AM CDT | Tornado Warning | BIS | Pierce | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.